Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On medication for GERD. Started digestive problem and experiencing muscle pain. Side effects of medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Hi I am 31 yrs male, I am undergoing a course of tablets for 1 month, Udilive 300 1-0-1 (after food), Evion 400 1-0-0 (after food) as I have fatty liver, Parit 20 1-0-0 (before food) because of GERD and Storvas 10 0-0-1 (after food) as my cholesterol levels are above the border line, now its been almost 15 days I started and I am experiencing muscle pains sometimes near biceps, sometimes in the chest wall (both the sides) and sometimes at my back most of the times in the center and yes digestive problem as well. Can anyone tell if these side effects are because of tablets? I have undergone a routine test like ECG, TMT, 2D Echo almost a year back and all the test results were excellent. I under went a test for my lipid profiles of which I found to be high on cholestrol, I smoke almost 2 to 3 cigarettes a day and I don't drink alcohol. Please advice.
Posted Thu, 29 Nov 2012 in Medicines and Side Effects
Answered by Dr. Divya Agarwal 2 hours later
I believe you recently started these medication.
Actually one of these medicines storvas is a very common cause of myalgias. Upto 30% people who start statins( storvas being one of them).
I suggest that the only way to find out if this is the cause is to stop it for a few days and see if the symptoms resolve.
The other thing is to restart the medicine and then to see whether the symptoms recur. If this happens then one option is to try out some other medicine of this class as you do have a high cholesterol level.
Also you need to get your CPK levels(muscle enzymes) and thyroid function tests done.

As for your Gastrointestinal symptoms you may increase your antacid to twice a day.
I hope this solves your problem.
Above answer was peer-reviewed by
Follow-up: On medication for GERD. Started digestive problem and experiencing muscle pain. Side effects of medicine? 3 hours later

Thank you for the reply, I normally get pinching kind of pain, its like someone poking with some sharp object. I have this feeling even before I actually started to take this tablet. Is this something which I need to be worried about or is this feel common, and in the mean time are there any possibilities of consulting you so I can show my reports to you and have your opinion.

Regards, XXXXXXX
Answered by Dr. Divya Agarwal 16 minutes later
Sometimes, pains also get aggravated by these medicines.

But if you have had these problems since before the medicine then we need to rule out other conditions causing muscle aches like thyroid disorder.

My contact details are available on my profile.
Get back to me in case of further query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor